MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS INC US SIGMA PLI XLK INS 2.5 12.5MM; SIGMA KNEE PRIMARY : KNEE TIBIAL INSERT

DEPUY ORTHOPAEDICS INC US SIGMA PLI XLK INS 2.5 12.5MM; SIGMA KNEE PRIMARY : KNEE TIBIAL INSERT
Model Number 1581-02-112
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Erythema (1840); Unspecified Infection (1930); Inflammation (1932); Pain (1994); Fluid Discharge (2686); No Code Available (3191)
Date of Event 08/23/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that the patient underwent poly exchange and i&d due to suspected infection in her knee.Doi: (b)(6) 2020, dor : (b)(6) 2020, right knee.
 
Event or Problem Description
Medical records were received and reviewed: on (b)(6) 2020, the patient underwent a right knee revision of the tibial insert to address an acute infection.The surgeon indicated the knee arthroplasty occurred 3 to 4 weeks prior to this current revision.Antibiotic pellets were also placed.Leading up to the revision the patient was experiencing pain, drainage, inflammation, and instability.The surgeon noted when attempting to complete closure of the wound, there was a small area of about 4 to 5 cm below the tibial plateau that was somewhat deficient.The surgeon over sewed this with subcutaneous tissue.On (b)(6) 2020, the patient presented for a right knee evaluation with drainage and delayed wound healing.The wound was being treated with a wound vac.On (b)(6) 2020, the patient presented for a right knee revaluation with slight drainage and continued use of the wound vac.On (b)(6) 2020, the patient underwent an irrigation and debridement due to delayed wound healing and to complete closure of the wound.No products were revised during the procedure.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary : the device associated with this report was not received for examination.Depuy synthes considers the investigation closed at this time.Should additional information be received, the information will be reviewed and the investigation may be re-opened as necessary.H6 patient code: no code available (3191) used to capture the joint instability.

Brand Name
SIGMA PLI XLK INS 2.5 12.5MM
Common Device Name
SIGMA KNEE PRIMARY : KNEE TIBIAL INSERT
Manufacturer (Section D)
DEPUY ORTHOPAEDICS INC US
700 orthopaedic drive
warsaw IN 46581 0988
MDR Report Key10503387
Report Number1818910-2020-19543
Device Sequence Number3222667
Product Code JWH
UDI-Device Identifier10603295062448
UDI-Public10603295062448
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
K040166
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2020
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/23/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number1581-02-112
Device Catalogue Number158102112
Device Lot Number8943702
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 08/23/2020
Supplement Date Received by Manufacturer10/19/2020
Initial Report FDA Received Date09/08/2020
Supplement Report FDA Received Date10/19/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DEPUY CMW 1 40G; DEPUY CMW 1 40G; PFC*SIGMA C/R NPOR FE RT SZ2.5; SIG MOD TIB TRAY CEM COCR 2.5
Outcome Attributed to Adverse Event Required Intervention;
Patient Age81 YR
Patient Weight77